Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 28, 2021, 4:31 PM CDT for Pecos County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 4:31 PM CDT (21:31 UTC)
- Expired
- May 28, 2021, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 126 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
215 WWUS84 KMAF 282131 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 431 PM CDT Fri May 28 2021 TXZ075-282215- Pecos TX- 431 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 515 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Stockton, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Stockton and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 257 and 291. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3083 10286 3093 10299 3117 10285 3088 10233 TIME...MOT...LOC 2131Z 253DEG 30KT 3090 10290 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 2:47 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 28, 2:47 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 247 PM CDT Fri May 28 2021 .DISCUSSION... Quick update for Severe Thunderstorm Watch # 219. Updates out shortly. && .PREV DISCUSSION... /issued 202 PM CDT Fri May 28 2021/ DISCUSSION... KMAF 18Z RAOB shows a cap still in place, but considerably less than the 12Z run. For some reason, the raob came in w/a sfc Td of 24C, yielding mucapes of over 7000 J/kg! After editing the sounding for a sfc Td of 19C, mucapes dropped to 3400 J/kg, which is still potent. Mid-lvl lapse rates of near 9C/km and a wet-bulb zero of 8600' call for very large hail, and dcapes of 1300 J/kg suggest damaging winds as well. Deep-lyr shear of 40 kts will help maintain supercells, as will a 35+kt LLJ this evening. Radar already shows the first cell going up nrn Brewster County, and this is in line w/the latest HRRR run, which develops additional convection Permian Basin late this afternoon, then SE NM this evening on a possible MCS moving SE out of NM. Saturday looks to be a little less active, w/the primary focus being orographic lifting on easterly flow to the higher terrain out west near the dryline. By Sunday afternoon, the west coast trough will be over Baja del Norte, sending a strong shortwave into West texas and Southeast New Mexico, w/Sunday night looking to be best chances for rain this forecast, w/a continued severe threat. Monday night looks wet/severe as well, as another shortwave calves off the trough. Chances drop off after Monday, but the trough remains parked over Baja, and moisture isn't going anywhere, so a chance of convection remains in play each day. It goes w/out saying that temps will remain below normal in this pattern, given expected convection/cloud cover each day. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 81 67 79 / 50 30 20 30 Carlsbad 64 87 67 85 / 20 20 30 50 Dryden 67 87 70 84 / 40 10 30 30 Fort Stockton 64 87 68 84 / 30 20 20 30 Guadalupe Pass 60 85 62 82 / 10 30 40 40 Hobbs 61 82 65 79 / 40 20 30 50 Marfa 58 89 62 84 / 10 30 30 40 Midland Intl Airport 63 82 67 80 / 50 20 20 40 Odessa 63 84 67 81 / 50 20 20 40 Wink 65 88 68 86 / 40 20 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 88/44
Hazardous weather outlook, May 28, 1:59 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Fri May 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 159 PM CDT Fri May 28 2021 /1259 PM MDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms, capable of producing large to very large hail, damaging winds, and tornadoes. Heavy rain may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a risk of severe thunderstorms through Monday. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Heavy rain may also result in flash flooding Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 28, 1:41 PM CDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 141 PM CDT Fri May 28 2021 TXZ277>279-281915- Central Brewster County TX-Davis Mountains Foothills TX- Davis Mountains TX- 141 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 215 PM CDT... At 141 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Marathon, or 18 miles southeast of Alpine, moving east at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marathon. LAT...LON 3005 10346 3023 10361 3046 10322 3014 10294 TIME...MOT...LOC 1841Z 248DEG 5KT 3021 10339 88
Special weather statement, May 28, 2:14 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
214 PM CDT Fri May 28 2021
TXZ075-277>279-281945-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
214 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND
NORTHWESTERN BREWSTER COUNTIES UNTIL 245 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Marathon, or 20 miles southeast of Alpine, moving
southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Marathon, Elephant Mountain and Elephant Mountain Wildlife Management
Area.
LAT...LON 3001 10355 3028 10356 3051 10322 3057 10303
3035 10290 3005 10322
TIME...MOT...LOC 1914Z 335DEG 7KT 3015 10342
88Special weather statement, May 28, 3:15 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 315 PM CDT Fri May 28 2021 TXZ075-282100- Pecos TX- 315 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 400 PM CDT... At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Fort Stockton, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test Track. This includes Interstate 10 between mile markers 247 and 279. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3060 10297 3064 10320 3109 10301 3083 10249 TIME...MOT...LOC 2014Z 240DEG 31KT 3071 10298 49
Special weather statement, May 28, 3:29 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
329 PM CDT Fri May 28 2021
TXZ279-282100-
Central Brewster County TX-
329 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 400
PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Marathon, or 32 miles southeast of Alpine, moving
southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Marathon, Santiago Peak and Elephant Mountain Wildlife Management
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3010 10350 3024 10319 2993 10285 2980 10321
2981 10321 2982 10324 2980 10323 2974 10340
TIME...MOT...LOC 2029Z 333DEG 7KT 3001 10330
88Special weather statement, May 28, 3:57 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 357 PM CDT Fri May 28 2021 TXZ279-282-282130- Central Brewster County TX-Lower Brewster County TX- 357 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 430 PM CDT... At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Persimmon Gap, or 39 miles north of Panther Junction, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Persimmon Gap. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3011 10344 3018 10325 2982 10286 2964 10320 TIME...MOT...LOC 2057Z 328DEG 12KT 2990 10317 88
Special weather statement, May 28, 4:31 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 431 PM CDT Fri May 28 2021 TXZ075-282215- Pecos TX- 431 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 515 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Stockton, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Stockton and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 257 and 291. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3083 10286 3093 10299 3117 10285 3088 10233 TIME...MOT...LOC 2131Z 253DEG 30KT 3090 10290 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 93 min |
| May 27, 7:21 PM CDT | Special Weather Statement | MAF | Glasscock | 39 min |
| May 27, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 40 min |
| May 27, 7:31 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| May 27, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 79 min |
| May 28, 1:41 PM CDT | Special Weather Statement | MAF | Brewster | 34 min |
| May 28, 2:14 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| May 28, 2:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 28, 3:15 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| May 28, 3:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
| May 28, 3:29 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| May 28, 3:30 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 28, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
| May 28, 3:57 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| May 28, 4:32 PM CDT | Special Weather Statement | MAF | 43 min | |
| May 28, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 28, 4:48 PM CDT | Special Weather Statement | MAF | Ward | 42 min |
| May 28, 4:52 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 28, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 66 min |
| May 28, 5:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| May 28, 5:45 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 28, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Upton, Ward | 59 min |
| May 28, 6:22 PM CDT | Special Weather Statement | MAF | Ector | 23 min |
| May 28, 6:27 PM CDT | Special Weather Statement | MAF | Loving | 48 min |
| May 28, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 58 min |
| May 28, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 39 min |
| May 28, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton, Ward, Winkler | 64 min |
| May 28, 6:43 PM CDT | Areal Flood Advisory | MAF | Crane, Upton, Ward | 2 hr |
| May 28, 6:56 PM CDT | Special Weather Statement | MAF | Upton | 49 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.